MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Cataract (1766); Blurred Vision (2137); Discomfort (2330); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4: weight unk.A5: ethnicity unk.A6: race unk.B3:event date unk.D4: expiration date unk.D6b: explant unk.H4: device manufacture date unk.H6: health impact- clinical code: 4581 - difficulty reading va.Claim # 432841.
 
Event or Problem Description
The reporter indicated the surgeon implanted an icl implantable collamer lens, into the patients left eye (os) on (b)(6) 2023.A cataract was observed and the patient complained of discomfort, blurred vision and difficulty reading va.The lens remained implanted but the plan was to remove the lens.Additional information has been requested but none has been forthcoming.
 
Additional Manufacturer Narrative
Additional data: h6 - work order search: no similar complaint was reported for units within the same lot.Corrected data: b5: the reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens, -10.50/+1.0/050 (sphere/cylinder/axis), in the patients left eye (os) on (b)(6) 2023.The lens was removed on (b)(6) 2023 due to low vaulting.And lens opacity (anterior subcapsular) was observed.The patient complained of discomfort, blurred vision and difficulty ready va.The cause was unknown.D2: common device name: phakic toric intraocular lens, product code: qcb.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16692052
Report Number2023826-2023-01165
Device Sequence Number12290063
Product Code QCB
UDI-Device Identifier00841542116640
UDI-Public00841542116640
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age45 YR
Patient SexMale